The spread of SARS-COVID 19 infection has resulted in accelerated efforts at the development and dissemination of vaccines throughout the globe. These vaccines have different mechanisms of action and their efficacy and side effects are being monitored. There have been rare reports in the literature of thyroid dysfunction after COVID-19 vaccine administration. Sub-acute thyroiditis is one such complication that can arise as a rare side-effect of vaccination. This has also been reported as a symptom of COVID-19 infection. Clinical features include fever, neck pain, palpitations, and weight loss. We report sub-acute thyroiditis in a 50-year-old male who presented with symptoms suggestive of thyroid abnormality after receiving COVID-19 vaccination.
Raashid, Sheharyar; Khan, Omair; Rehman, Zarrar; Asif, Raza; Khaliq, Ikram; Hamid, Zainab; and Niazi, Ayesha
"Subacute thyroiditis after receiving inactivated virus vaccine for COVID-19,"
Journal of Community Hospital Internal Medicine Perspectives: Vol. 12:
2, Article 4.
Available at: https://scholarlycommons.gbmc.org/jchimp/vol12/iss2/4